Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2018, 6:21 PM CDT for Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 5, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Robertson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WWUS84 KOHX 052321
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT SUN AUG 5 2018
TNZ006-007-060000-
Robertson TN-Montgomery TN-
621 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
ROBERTSON COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to Springfield. Movement was
northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Clarksville, Coopertown, Cross Plains, Orlinda, Adams,
Cedar Hill and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3663 8656 3662 8657 3644 8689 3647 8741
3664 8719 3665 8659
TIME...MOT...LOC 2321Z 233DEG 23KT 3650 8727 3648 8686
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:52 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 5, 3:52 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 352 PM CDT Sun Aug 5 2018 .DISCUSSION... Scattered thunderstorms are moving northeast across the area this afternoon. Some may continue to have gusty winds, some lightning, and brief heavy downpours into the evening hours. Have continued with a chance of thunderstorms after 7pm this evening as a few additional storms may develop and linger into the evening hours, but the intensity and coverage of storms will decrease after sunset. Monday will see similar conditions with isolated thunderstorms in the morning and scattered activity in the afternoon. Another day of moderate instability, but no shear. So a few decent updrafts that produce some gusty winds will be possible, but not expecting much beyond that. A broad upper trough will slowly push southward on Tuesday, pushing a weak front towards the Ohio and Mid Mississippi River Valleys. Deeper moisture will stay north of our area, but we could still see some scattered storms mainly during the afternoon on Tuesday. Once again moderate CAPE values and little shear may allow for a strong thunderstorm or two. The best chance of precip continues to be on Wednesday with the passage of the weak frontal boundary. By Thursday the boundary is expected to have slowed and maybe even stalled across or just south of the mid-state. Models are in agreement with a high chance of precip both Weds and Thurs, but may be overdoing the QPF. Going with only 0.5 to 1 inch for those two days. An upper short wave is expected to develop as we get closer to the weekend and may push another wave of more substantial precip through the area on Thursday night and Friday. Looks like a similar pattern continuing next weekend as the upper trough remains in place. Temperatures in the extended portion of the forecast will be dependent on the cloud cover and precip each day. Temps are forecast to be around or just below seasonal norms. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and thunderstorms will occur over the Mid-State this afternoon, and at TAF release time, the activity was close enough to several terminals to warrant a tempo for MVFR conditions due to -TSRA, between 18z and 20z. Otherwise, expect VFR conditions to prevail at Mid-State terminals through at least 08z. After that, patchy fog is forecast to produce MVFR conditions at CSV between 08z and 11z, with VFR conditions continuing elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 93 74 92 73 / 30 30 10 30 40 Clarksville 71 92 72 90 71 / 20 20 10 40 50 Crossville 69 86 69 85 68 / 20 40 20 40 30 Columbia 72 93 72 92 71 / 20 30 10 30 40 Lawrenceburg 71 92 71 92 70 / 20 30 10 40 30 Waverly 71 91 72 90 71 / 20 20 10 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Aug 5, 5:01 AM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sun Aug 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Special weather statement, Aug 5, 4:52 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT SUN AUG 5 2018
TNZ006-023-025-052215-
Dickson TN-Montgomery TN-Houston TN-
452 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND EASTERN HOUSTON COUNTIES UNTIL 515 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of McEwen, or 10 miles northwest of Dickson, moving
north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, Charlotte, Vanleer and Slayden.
LAT...LON 3636 8726 3635 8728 3633 8729 3632 8728
3609 8740 3612 8755 3619 8758 3620 8759
3620 8762 3637 8760 3637 8759 3641 8760
TIME...MOT...LOC 2152Z 193DEG 15KT 3619 8749
BarnwellSpecial weather statement, Aug 5, 5:06 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
506 PM CDT SUN AUG 5 2018
TNZ024-056-052230-
Humphreys TN-Perry TN-
506 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERRY AND HUMPHREYS
COUNTIES UNTIL 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Hurricane Mills, or 16 miles north of Linden,
moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Waverly, New Johnsonville, McEwen, Hurricane Mills and I-40 Near The
Tennessee River.
LAT...LON 3583 8797 3587 8794 3592 8793 3594 8793
3594 8797 3622 8789 3621 8767 3619 8758
3613 8755 3605 8755 3578 8783 3580 8797
TIME...MOT...LOC 2206Z 198DEG 14KT 3585 8788
BarnwellSpecial weather statement, Aug 5, 5:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT SUN AUG 5 2018
TNZ006-025-026-052300-
Dickson TN-Cheatham TN-Montgomery TN-
522 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...SOUTHERN
MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 600 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Dickson, moving north at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Charlotte, Vanleer, Slayden, Palmyra, Cunningham and
Woodlawn.
LAT...LON 3649 8712 3617 8733 3621 8752 3633 8751
3634 8752 3656 8752
TIME...MOT...LOC 2222Z 202DEG 16KT 3626 8744
BarnwellSpecial weather statement, Aug 5, 5:44 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Nashville TN 544 PM CDT SUN AUG 5 2018 TNZ006-007-026-052330- Robertson TN-Cheatham TN-Montgomery TN- 544 PM CDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONTGOMERY... NORTHWESTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 630 PM CDT... At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near Coopertown, or 8 miles north of Ashland City, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Clarksville, Coopertown, Pleasant View, Adams and Cedar Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3632 8705 3636 8722 3662 8716 3653 8680 TIME...MOT...LOC 2244Z 202DEG 10KT 3640 8707 Barnwell
Special weather statement, Aug 5, 6:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
612 PM CDT SUN AUG 5 2018
TNZ024-056-057-060000-
Hickman TN-Humphreys TN-Perry TN-
612 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
WESTERN HICKMAN COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Linden, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linden, New Johnsonville, Hurricane Mills, Lobelville, Mousetail
Landing State Park, Pinewood, Pleasantville, Bucksnort and I-40 Near
The Tennessee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8802 3568 8802 3569 8803 3572 8804
3577 8798 3583 8797 3587 8794 3590 8793
3594 8793 3594 8797 3607 8793 3598 8748
3552 8777 3561 8803 3562 8804
TIME...MOT...LOC 2312Z 196DEG 12KT 3574 8789
BarnwellSpecial weather statement, Aug 5, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT SUN AUG 5 2018
TNZ006-007-060000-
Robertson TN-Montgomery TN-
621 PM CDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
ROBERTSON COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to Springfield. Movement was
northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Clarksville, Coopertown, Cross Plains, Orlinda, Adams,
Cedar Hill and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3663 8656 3662 8657 3644 8689 3647 8741
3664 8719 3665 8659
TIME...MOT...LOC 2321Z 233DEG 23KT 3650 8727 3648 8686
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:30 PM CDT | Special Weather Statement | OHX | Davidson | 45 min |
| Aug 5, 3:18 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Aug 5, 4:52 PM CDT | Special Weather Statement | OHX | Dickson | 23 min |
| Aug 5, 5:06 PM CDT | Special Weather Statement | OHX | Humphreys | 24 min |
| Aug 5, 5:22 PM CDT | Special Weather Statement | OHX | Montgomery | 38 min |
| Aug 5, 5:44 PM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| Aug 5, 6:12 PM CDT | Areal Flood Advisory | OHX | Humphreys, Perry | 2 hr |
| Aug 5, 6:12 PM CDT | Special Weather Statement | OHX | Humphreys, Perry | 48 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.